Citation: timmy. "Repeated Low Doses: An Experience with (Hydrocodone, Oxycodone, Codeine & Propoxyphene (exp14874)". Erowid.org. Nov 23, 2004. erowid.org/exp/14874
I thought I would share my experiences of repeated, low dose opiate usage. I have been using opiates for about a year and a half, off and on (mostly on). I normally take hydrocodone, because that is what I am prescribed. I rarely take more than 20mg a day. Also, I do not take this purely for recreational use....I have a bad back that flares up every now and then.
I am going to cover some topics I would like to share with others:
Dosage: I generally like to take one 10/500 hydrocodone tablet (that's 10mg hydrocodone and 500mg acetaminophen) about every other day. This is not as easy to do as it sounds...if you know what I mean. Not too long after starting on the every-other-day system it becomes quite hard to resist turning it into the 'every-day' system. There are periods of time where I will use it everyday for a couple of days. But I catch myself and stop using for a couple of days. THIS DRUG WILL GET OUT OF HAND IF I LET IT! With a consistent supply, control is necessary.
Setting: Opiates are only good to take when I don't have to do much. I like to take them when I have a long day of boring classes or when I can just sit around the house and watch TV. Going on a walk outdoors on a nice day is quite relaxing. I also take them when I am forced to go to the mall with my girlfriend....it makes the experience much easier to handle, I do not mind sitting in the little chairs waiting for her to try on a million different things.
Effects: I generally get a feeling best described as a wave of goodness that comes over my body. It creeps up slowly, steadily increasing in intensity for approximately the first hour and a half until it reaches maximum power. At this point I am comfortable in any position that my body could assume, although there seems to be some inner power telling me to close my eyes and lie down. I normally feel really good about everything. It is the same feeling that one can achieve after an incredibly strenuous long workout, such as mountain biking; the body is so tired that it feels euphoric. I get very talkative when I use opiates, I like sitting around and having lengthy conversations with people. It seems opiates make it easier to talk about things that I normally would not hold much interest in. I seem to connect more with other people.
It also seems that opiates have a strange ability to warp time, especially while sleeping. I have fallen asleep and awoke many times thinking that I slept throught the night into the next day only to find that I was asleep only 45 min - hour. It is an odd experience, my body feels completely refreshed as if I had just gotten 10 hours of the best sleep ever...it is very hard to believe that only an hour of actual Earth-time has passed. Also, opiates give me dreams that seem extremely real. I am able to fall asleep for short periods of time dreaming of something, wake up and think about the dream, and then fall asleep again a few moments later and continue the same dream (the nod).
The opiate experience is not all good however. I get extremely itchy almost everytime I take a pill....to the point of being uncomfortable. And every so often I get very agitated and annoyed. It seems as if something sets it off, it doesn't have to be major, the repeated ringing of the telephone is sometimes enough to do it. The problem is that once I have reached this state it seems nearly impossible to regain that euphoric feeling for the duration of the pill's effects. It is not a good feeling.
Side Effects: The pill makes me extremely light sensitive, to the point of wearing sunglasses indoors and at night while driving. My pupils shrink to pinpoints, if someone knows that I am a user it will not be hard for them to tell when I am using, my eyes give it away. Repeated use of opiates will make me constipated, the level of constipation relates to how much and often I use opiates. If I use more than once a day it can become quite extreme, but using once every other day keeps things pretty normal. However, when I am forced to stop taking opiates for a couple of days I get horrible stomach discomfort and diarrhea. Also lightheadedness sometimes occurs, most frequently when traveling in a vehicle...this is easily cured by getting some fresh air or laying down for a bit.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.